MAUDE Adverse Event Report: PENUMBRA, INC. POD5; HCG, KRD

PENUMBRA, INC. POD5; HCG, KRD
Catalog Number RBYPOD5
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-01312.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a pod5 and a lantern delivery microcatheter (lantern).It was noted that the patient's anatomy was extremely tortuous.During the procedure, while advancing the pod5 through the lantern, the physician experienced resistance and subsequently, the pod5 became stuck and would not exit the tip of the lantern.Therefore, the physician detached the pod5 using a pod coil detachment handle (handle) within the lantern and attempted to flush it; however, the pod5 did not move.Therefore, the lantern and pod5 were removed together.The procedure was completed using other coils and another microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pod5 embolization coil was within the lantern.The embolization coil had offset coil winds on the proximal end.Conclusions: evaluation of the returned lantern revealed the distal tip was ovalized.If the lantern is forcefully gripped or pinched during preparation, damage such as an ovalization may occur.The reported tortuous anatomy may have contributed to the damage on the lantern.Evaluation of the pod5 revealed an embolization coil with offset coil winds.If the pod5 is forcefully advanced against resistance, damage such this may occur.Further evaluation revealed the pod5 was stuck inside the returned lantern at the site of the ovalization and could not be removed.The ovalization on the lantern likely contributed to the resistance experienced during the procedure and the damage to the pod5.The pusher assembly of the pod5 was not returned for evaluation.Penumbra catheters and coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.(b)(4).H3 other text : placeholder.

Brand Name
POD5
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8761180
Report Number3005168196-2019-01313
Device Sequence Number16564122
Product Code HCG
UDI-Device Identifier00814548013787
UDI-Public00814548013787
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2025
Device Catalogue NumberRBYPOD5
Device Lot NumberF78455
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer08/06/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005